Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 8, NWS Tulsa, OK

March 2, 200816 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Mar 2, 2008, 6:48 PM CST for 16 counties in Oklahoma. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2008, 6:48 PM CST (00:48 UTC)
Expired
Mar 3, 2008, 6:00 AM CST
In force
11 hr
Issued by
NWS Tulsa, OK

Counties Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 6 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 030048
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
648 PM CST SUN MAR 2 2008


OKZ054>068-070-071-030900-
/O.NEW.KTSA.WI.Y.0008.080303T0048Z-080303T1200Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-
MCINTOSH-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE...
EUFAULA
648 PM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY FOR THE
FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH.

A STRONG COLD FRONT WILL MOVE ACROSS NORTHEAST OKLAHOMA TONIGHT.
WINDS WILL SHIFT TO THE NORTH AND AVERAGE 20 TO 30 MILES AN
HOUR.  WIND GUSTS IN EXCESS OF 40 MILES AN HOUR ARE EXPECTED.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:35 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Mar 2, 3:35 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
335 PM CST SUN MAR 2 2008

.DISCUSSION...
MAJOR STORM SYSTEM SET TO AFFECT THE AREA OVER THE NEXT 36 HOURS
WITH A VARIETY OF WEATHER. THE APPROACHING COLD FRONT IS SLIGHTLY
AHEAD OF SCHEDULE AND WILL ENTER NORTHEAST OKLAHOMA EARLY THIS
EVENING AND SWEEP ACROSS THE REST OF THE AREA OVERNIGHT. WHILE
THERE IS SOME POTENTIAL FOR SEVERE WEATHER...HEAVY RAINFALL AND
POSSIBLE FLOODING CONTINUES TO BE THE MAIN THREAT. WIDESPREAD 1 TO
3 INCH AMOUNTS STILL LOOK LIKELY WITH ISOLATED HIGHER
AMOUNTS...ESPECIALLY IN SOUTHEAST OKLAHOMA. THE FLASH FLOOD WATCH
WILL REMAIN IN EFFECT AND MAY LATER NEED TO BE EXTENDED INTO
MONDAY AT LEAST IN THE SOUTHEAST.

TEMPERATURES WILL CONTINUE TO SLOWLY FALL DURING THE DAY MONDAY
WITH PRECIPITATION CHANGING TO A WINTRY MIX AS READINGS FALL BELOW
FREEZING. THE GREATEST POTENTIAL FOR SIGNIFICANT FREEZING RAIN OR
SLEET STILL APPEARS TO BE OVER THE NORTHWEST CORNER OF ARKANSAS
POSSIBLY EXTENDING BACK INTO FAR EASTERN OKLAHOMA.

THERE IS STILL SOME WAFFLING AROUND ON THE MODELS OVER THE TRACK
OF THE UPPER LEVEL STORM SYSTEM MONDAY NIGHT. THE LATEST RUNS HAVE
TRENDED A BIT BACK TO THE RIGHT WITH THE TRACK OF THIS SYSTEM
WHICH IF IT VERIFIES MAY KEEP MOST OF THE ACCUMLATING SNOWS
SUTH AND EAST OF THE TULSA METRO AREA. NOT YET CONFIDENT THAT THIS
WILL BE THE CASE SO WILL KEEP THE WINTER STORM WATCH AS IS FOR
NOW. STILL FEEL CONFIDENT ON GREATER THAN 4 INCH AMOUNTS SOMEWHERE
WITHIN THE WATCH WITH THE HIGHEST POTENTIAL IN NORTHWEST ARKANSAS.
FOR NOW FOLLOWED AN EVEN BLEND OF THE GFS/ECMWF/WRF-NAM ON QPF AND
RESULTANT SNOW AMOUNTS MONDAY NIGHT. THIS MAY SMOOTH OUT THE
HIGHEST AMOUNTS THAT WILL OCCUR BUT FEEL IT BEST EXPRESSES OUR
UNCERTAINTY FOR NOW.

ONCE THIS SYSTEM MOVES OUT...WILL KEEP IT DRY FOR THE REST OF THE
WEEK. DEPENDING ON WHICH MODEL YOU BELIEVE THERE MAY BE SOME LIGHT
PRECIPITATION AT SOME POINT BUT THERE IS LITTLE MODEL AGREEMENT ON
THIS AND PREFER TO KEEP IT DRY FOR NOW CONCENTRATING ON THE STORM
AT HAND. A WARMING TREND WILL TAKE PLACE OVER NEXT WEEKEND.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   34  36  23  47 / 100  90  60  10
FSM   40  42  26  44 / 100 100  80  10
MLC   37  39  25  48 / 100 100  60  10
BVO   33  35  22  46 / 100  70  40  10
FYV   37  39  23  40 / 100 100  80  20
BYV   37  39  22  39 / 100 100  80  30
MKO   36  38  24  46 / 100 100  70  10
MIO   33  35  21  42 / 100  70  60  10
F10   36  38  24  49 / 100  90  60  10
HHW   42  44  30  50 / 100  90  60  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
     OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
     OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ073.

     FLOOD WATCH UNTIL NOON MONDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WINTER STORM WATCH FROM 8 AM MONDAY TO 6 AM TUESDAY FOR OKZ057-
     OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-
     OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
     OKZ075-OKZ076.

AR...FLOOD WATCH UNTIL NOON MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

     WIND ADVISORY UNTIL 6 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.

     WINTER STORM WATCH FROM 8 AM MONDAY TO 6 AM TUESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...23
LONG TERM....05

PLATE
Hazardous weather outlook, Mar 2, 1:01 PM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
101 PM CST SUN MAR 2 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
101 PM CST SUN MAR 2 2008

..SEVERE WEATHER AND LOCALLY HEAVY RAINFALL LIKELY TONIGHT FOR MUCH
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

...A SIGNIFICANT SNOWFALL EVENT REMAINS POSSIBLE MONDAY AND MONDAY NIGHT
FOR PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....SOUTHEAST OKLAHOMA
	ONSET...AFTER 6 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 6 PM.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS .
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

WINTER WEATHER.
	ADDITIONAL ACCUMULATIONS TOMORROW AND TOMORROW NIGHT.

	ICE ACCUMULATION.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA...MAINLY OSAGE AND PAWNEE COUNTIES.
	ONSET...AFTER 3 AM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREADINDEX=41.
	AREA...PARTS OF NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
EARLY THIS AFTERNOON... CLOUDS AND MOISTURE WERE STREAMING NORTHWARD
ACROSS OKLAHOMA...AHEAD OF A COLD FRONT THAT WAS ACROSS CENTRAL
KANSAS AND WESTERN OKLAHOMA. THE INCREASED CLOUD COVER WILL LIMIT
HEATING AND DESTABILIZATION SOME...ALTHOUGH SCATTERED SHOWERS AND
A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA BY LATE AFTERNOON.
AS THE COLD FRONT MOVES INTO THE AREA THIS EVENING...THUNDERSTORMS
ARE EXPECTED TO INCREASE IN AREAL COVERAGE...ALONG AND JUST BEHIND
THE BOUNDARY. WHILE OVERALL INSTABILITY WILL BE MARGINAL...IMPRESSIVE
SPEED AND DIRECTIONAL SHEAR SHOULD RESULT IN ORGANIZED SEVERE
THUNDERSTORMS. STRONG DAMAGING WINDS AND LARGE HAIL WILL BE THE
PRIMARY SEVERE WEATHER THREAT...HOWEVER A SMALL TORNADO THREAT EXISTS
IN SOUTHEAST OKLAHOMA WHERE LIFTING CONDENSATION LEVELS WILL BE
LOWEST AS WELL AS IN STORMS THAT FORM AHEAD OF THE APPROACHING
COLD FRONT AND DRYLINE.

THE LARGE LINEAR AREA OF THUNDERSTORMS WILL ALSO RESULT IN HEAVY
RAINFALL TONIGHT INTO EARLY MONDAY. 1 TO 3 INCHES OF RAIN...WITH
LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...WHICH COULD RESULT IN SOME
FLOODING AND RUNOFF PROBLEMS. A FLASH FLOOD WATCH...OKCFFATSA...HAS
BEEN ISSUED FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

ADDITIONALLY THIS AFTERNOON...WIND GUSTS OVER 40 MPH WILL
CONTINUE.. THEREFORE THE WIND ADVISORY FOR ALL OF NORTHEAST
OKLAHOMA AND MUCH OF NORTHWEST ARKANSAS WILL REMAIN IN EFFECT.

MUCH COLDER AIR WILL MOVE INTO THE AREA LATE TONIGHT BEHIND THE COLD
FRONT...WHICH COULD RESULT IN SOME AREAS OF FREEZING RAIN AND SLEET
MAINLY TO THE NORTHWEST OF INTERSTATE 44.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION AND EMERGENCY MANAGEMENT GROUPS SHOULD PREPARE
FOR ACTIVATION BY LATE AFTERNOON OR EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HE COLD FRONT AND ASSOCIATED THUNDERSTORMS SHOULD BE EXITING
SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS MONDAY MORNING. THERE
REMAINS A SMALL SEVERE WEATHER THREAT WITH THIS ACTIVITY THROUGH
ABOUT MID-MORNING MONDAY.

AS COLDER AIR SPREADS ACROSS THE REGION...A PERIOD OF SNOW...SLEET
AND FREEZING RAIN WILL BE POSSIBLE MONDAY MORNING INTO THE EARLY
AFTERNOON ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
MEANWHILE...A STRONG UPPER LEVEL LOW WILL TRACK FROM NORTHERN TEXAS
INTO WESTERN ARKANSAS BY MONDAY EVENING. ACCUMULATING SNOW WILL BE
POSSIBLE JUST TO THE NORTHWEST OF THE TRACK OF THE UPPER SYSTEM. AT
THIS TIME...A SWATH OF 4 TO 8 INCHES OF SNOW APPEARS POSSIBLE
GENERALLY NORTH OF A MCALESTER TO FORT SMITH LINE AND SOUTH OF
INTERSTATE 44. PLEASE SEE THE LATEST WINTER STORM
WATCH...OKCWSWTSA...FOR FURTHER DETAILS.

EVEN A SMALL VARIATION IN THE TRACK OF THE UPPER SYSTEM COULD ALTER
THE POSITION OF THE BAND OF HEAVY SNOW. LATER FORECASTS WILL BE ABLE
TO FINE TUNE THE BEST AREAS FOR ACCUMULATING SNOWS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT GROUPS AND AGENCIES ARE ENCOURAGED TO ENACT WINTER
WEATHER PREPAREDNESS ACTIONS IMMEDIATELY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:00 PM CSTSpecial Weather StatementTSAOsage45 min
Mar 2, 7:36 PM CSTSpecial Weather StatementTSAChoctaw54 min
Mar 2, 7:46 PM CSTSpecial Weather StatementTSAOsage, Pawnee44 min
Mar 2, 8:15 PM CSTSevere Thunderstorm WarningTSAChoctaw, Pushmataha45 min
Mar 2, 8:19 PM CSTSpecial Weather StatementTSALatimer, Pittsburg56 min
Mar 2, 8:58 PM CSTSevere Thunderstorm WarningTSAPushmataha47 min
Mar 2, 9:03 PM CSTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa57 min
Mar 2, 9:13 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Wagoner49 min
Mar 2, 9:35 PM CSTSpecial Weather StatementTSAPushmataha25 min
Mar 2, 9:38 PM CSTSevere Thunderstorm WarningTSAChoctaw, Pushmataha39 min
Mar 2, 9:44 PM CSTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha46 min
Mar 2, 9:52 PM CSTSpecial Weather StatementTSADelaware23 min
Mar 2, 9:53 PM CSTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Pawnee, Tulsa67 min
Mar 2, 10:20 PM CSTSevere Thunderstorm WarningTSALeFlore55 min
Mar 2, 10:37 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner53 min
Mar 2, 11:08 PM CSTSpecial Weather StatementTSACherokee, Delaware52 min
Mar 2, 11:28 PM CSTSpecial Weather StatementTSACherokee, Delaware, Mayes62 min
Mar 2, 11:57 PM CSTSpecial Weather StatementTSAMcIntosh, Muskogee48 min
Mar 3, 12:13 AM CSTSpecial Weather StatementTSAAdair, Delaware62 min
Mar 3, 12:51 AM CSTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg, Sequoyah54 min
Mar 3, 1:44 AM CSTFlash Flood WarningTSAAdair, Haskell, Latimer, LeFlore, Sequoyah6 hr
Mar 3, 1:48 AM CSTSpecial Weather StatementTSALatimer, LeFlore57 min
Mar 3, 2:58 AM CSTFlash Flood WarningTSAChoctaw, Pushmataha6 hr
Mar 3, 4:05 AM CSTWinter Storm WarningTSAAdair, Cherokee, Choctaw, Delaware, Haskell, Latimer and 7 more28 hr
Mar 3, 4:05 AM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 13 more26 hr
Mar 3, 4:32 AM CSTFlash Flood WarningTSAPittsburg6 hr
Mar 3, 7:43 AM CSTFlash Flood WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah3 hr
Mar 3, 8:04 AM CSTRiver Flood WarningTSALeFlore24 hr
Mar 3, 8:04 AM CSTRiver Flood WarningTSALeFlore3 days
Mar 3, 8:18 AM CSTRiver Flood WarningTSAPushmataha31 hr
Mar 3, 8:54 AM CSTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah4 hr
Mar 3, 5:54 PM CSTRiver Flood WarningTSASequoyah7 hr

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.